Alert archive / Nevada / Flash Flood Warnings in 2011
Flash Flood Warning 1, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 5, 2011, 8:13 PM PDT for Elko County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 8:13 PM PDT (03:13 UTC)
- Expired
- Jul 5, 2011, 11:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Elko County, NV
The radar
The Elko radar (KLRX), 53 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 3.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3754 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
548 WGUS55 KLKN 060313 FFWLKN NVC007-060615- /O.NEW.KLKN.FF.W.0001.110706T0313Z-110706T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 813 PM PDT TUE JUL 5 2011 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL ELKO COUNTY IN NORTHEAST NEVADA... * UNTIL 1115 PM PDT * AT 806 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM WEST OF THE TUSCARORA MOUNTAINS...SOUTH OF HIGHWAY 724. THIS AREA INCLUDES SOLDIER CREEK...ANTELOPE CREEK...AND BOULDER CREEK. BOULDER VALLEY ROAD AND 26 RANCH MAY ALSO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS ALSO INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BELL CREEK...WILLOW CREEK...ALKALI CREEK AND SQUAW CREEK. MOST FLOOD DEATHS OCCUR BECAUSE PEOPLE DRIVE STRAIGHT INTO FLOODED ROADS. IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND. DON'T DROWN! && LAT...LON 4121 11648 4119 11631 4101 11634 4100 11653 $$ BOYD
1 follow-up statement
439 WGUS75 KLKN 060634 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1134 PM PDT TUE JUL 5 2011 NVC007-060633- /O.EXP.KLKN.FF.W.0001.000000T0000Z-110706T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ELKO NV- 1134 PM PDT TUE JUL 5 2011 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL ELKO COUNTY... HEAVY SHOWER ACTIVITY EARLIER THIS EVENING WHICH WAS CENTERED JUST SOUTH OF HIGHWAY 724 BETWEEN MIDAS AND TUSCARORA HAD THE POTENTIAL TO AFFECT BOULDER VALLEY ROAD AND 26 RANCH...ALONG WITH WATER IN AND NEAR SOLDIER ANTELOPE AND BOULDER CREEKS. WHILE SHOWER ACTIVITY HAS ENDED...TRAVELERS SHOULD USE CAUTION WHILE DRIVING IN THESE AREAS. && LAT...LON 4121 11648 4119 11631 4101 11634 4100 11653 $$ ROOD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:03 PM PDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 5, 3:03 PM PDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 303 PM PDT TUE JUL 5 2011 .SYNOPSIS...HOT AND HUMID CONDITIONS ARE ON TAP FOR THIS WEEK. HIGH PRESSURE TO THE EAST OF NEVADA WILL CONTINUE TO STEER MOISTURE INTO THE SILVER STATE THIS WEEK. THUNDERSTORMS WILL CONTINUE INTO TONIGHT...AND WILL RE-DEVELOP ACROSS PORTIONS OF NEVADA TOMORROW...AND THURSDAY. LOCALIZED STRONG WINDS ARE POSSIBLE. && .SHORT TERM...TONIGHT THROUGH THURSDAY. PULSING THUNDERSTORMS WILL CONTINUE INTO THIS EVENING AND MORE THUNDERSTORMS ARE FORECAST FOR WEDNESDAY AND THURSDAY. THE SOUTHWEST MONSOON WILL CONTINUE TO CRANK IN HIGH GEAR THIS FORECAST PERIOD...USHERING A DEEP PLUME OF MOISTURE INTO THE LKN CWA. IMPRESSIVE PWS CONTINUE OVER TO REIGN OVER THE WESTERN GREAT BASIN...WITH THE GFS40 AND NAM12 PROJECTING OVER ONE INCH OF PRECIPITABLE H2O IN NORTHERN NYE...WHITE PINE ELKO AND LANDER/EUREKA COUNTIES THIS FORECAST PERIOD. A VERY BOUYANT AIRMASS IS IN PLACE...WITH THE NAM12 DEPICTING A WIDESPREAD AREA OF NEGATIVE LIFTED INDICES AND ENHANCED CAPES FROM JACKPOT NEVADA TO TONOPAH AND BATTLE MOUNTAIN THIS EVENING AND AGAIN WEDNESDAY AFTERNOON...ALTHOUGH THESE DYNAMICS WILL CREEP INTO HUMBOLDT COUNTY BY WEDNESDAY. WEDNESDAY AND THURSDAY AFTERNOONS WILL BE PRIMED FOR CONVECTION WITH THE BEST CAPES...400 TO 800 J/KG. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. TROUGH PASSING BY TO THE NORTH THURSDAY NIGHT APPEARS LIKELY TO REMOVE SOME OF THE TROPICAL MOISTURE CURRENTLY IN PLACE ACROSS THE REGION AS WINDS BECOME MORE WESTERLY. HOWEVER...LATEST GFS AND ECMWF SUGGEST THAT THIS TROUGH WILL NOT BE STRONG ENOUGH TO TOTALLY DISPLACE THE FOUR CORNERS HIGH AND SOME MOISTURE WILL REMAIN ACROSS EASTERN AND SOUTHERN AREAS...PROLONGING THE THREAT OF THUNDERSTORMS THROUGH THE WEEKEND. BY SUNDAY NIGHT...ANOTHER TROUGH IS PROGGED TO DIG OFF THE WEST COAST...CAUSING WINDS ALOFT TO TURN A BIT MORE WESTERLY AND THUS PUSHING MOST OF THE REMAINING MOISTURE OUT OF THE AREA. THEREFORE...MONDAY AND TUESDAY LOOK DRY AT PRESENT. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL WITH THE FOUR CORNERS RIDGE REMAINING IN OVERALL CONTROL. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT KELY AND KTPH INTO THIS EVENING BEFORE MOSTLY DISSIPATING OVERNIGHT. A FEW SHOWERS OR STORMS MAY REACH KEKO...BUT KWMC SHOULD STAY DRY WITH MOSTLY CLEAR SKIES. BIGGEST THREATS THIS EVENING WITH STORMS ARE GUSTY DOWNBURST WINDS AND SMALL HAIL. MORE CONVECTION IS EXPECTED TOMORROW AFTERNOON AFTER A BREAK IN THE MORNING...WITH A GREATER CHANCE OF IT SPREADING FAR ENOUGH WEST TO AFFECT KWMC. RCM && .FIRE WEATHER...AS ANTICIPATED...THE LKN CWA IS VERY ACTIVE CONVECTIVELY SPEAKING THIS AFTERNOON...AND HAVE ALREADY ISSUED SIGNIFICANT WEATHER ADVISORIES FOR CELLS IN LANDER...EUREKA AND NORTHERN NYE COUNTIES. A MASSIVE RIDGE OF HIGH PRESSURE OVER THE FOUR CORNERS REGION WILL CONTINUE DOMINATE THE SYNOPTIC PATTERN ACROSS THE GREAT BASIN THIS WEEK. EXPECT CONTINUED HOT CONDITIONS WITH A DEEP PLUME OF MONSOONAL MOISTURE...ULTIMATELY FUELING MORE AFTERNOON CONVECTION ACROSS CENTRAL AND NORTHERN NEVADA. TOMORROW AND THURSDAY AFTERNOONS WILL BE UNSTABLE AGAIN. && .HYDROLOGY...FOR THE MOST PART RIVERS CONTINUE TO DECLINE AND STABILIZE BELOW FLOOD STAGE. THE LOWER HUMBOLDT RIVER REMAINS AT ACTION STAGE AT CARLIN...PALISADE...AND BATTLE MOUNTAIN...WITH MINOR FLOODING AT COMUS AND WINNEMUCCA. GRADUAL DECLINES IN STAGES ARE EXPECTED AT ALL POINTS EXCEPT WINNEMUCCA...WHERE SOME INCREASE IS LIKELY AS THE FLOOD CREST SLOWLY MOVES DOWN THE RIVER FROM COMUS. MEANWHILE...THE ONLY RIVER STILL SUFFERING FROM DIRECT SNOWMELT FLOODING IS LAMOILLE CREEK...WHICH REMAINS ABOVE FLOOD STAGE. SLIGHTLY COOLER TEMPERATURES OVER THE NEXT FEW DAYS...ALONG WITH DECREASED SNOW AVAILABLE TO MELT...WILL LIKELY CAUSE IT TO START LOWERING BACK BELOW FLOOD STAGE. RCM && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 97/93/93/97/93
Hazardous weather outlook, Jul 5, 3:28 PM PDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 328 PM PDT TUE JUL 5 2011 NVZ013-030>037-062230- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 328 PM PDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED AND WILL CONTINUE INTO THE EVENING HOURS. SOME OF THE STORMS WILL PRODUCE GUSTY OUTFLOWS WITH POSSIBLY WINDS UP TO 50 MPH...REDUCED VISIBILITY DUE TO BLOWING DUST...HAIL...AND SHORT BURSTS OF HEAVY PRECIPITATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MORE CONVECTION WILL BE ON TAP...AS MONSOONAL MOISTURE CONTINUES TO MOVE INTO CENTRAL...AND NORTHERN NEVADA. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS...WEDNESDAY AND THURSDAY. WITH A CHANCE OF THUNDERSTORMS OVER EASTERN NEVADA LINGERING INTO FRIDAY... SATURDAY AND SUNDAY. MONDAY WILL BE DRY AND PLEASANT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Jul 5, 2:26 PM PDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 226 PM PDT TUE JUL 5 2011 NVZ031-052200- NORTHERN ELKO COUNTY NV- 226 PM PDT TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL 300 PM PDT... AT 223 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 28 MILES NORTH OF MONTELLO...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHEASTERN ELKO COUNTY... && LAT...LON 4151 11406 4155 11436 4177 11427 4174 11403 TIME...MOT...LOC 2126Z 011DEG 3KT 4167 11418 RCM
Special weather statement, Jul 5, 2:32 PM PDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 232 PM PDT TUE JUL 5 2011 NVZ013-052200- NORTHERN NYE COUNTY NV- 232 PM PDT TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NYE COUNTY UNTIL 300 PM PDT... AT 228 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES SOUTH OF BLUE EAGLE RANCH...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN NYE COUNTY... && LAT...LON 3813 11527 3811 11556 3835 11556 3837 11533 TIME...MOT...LOC 2132Z 354DEG 5KT 3827 11544 RCM
Special weather statement, Jul 5, 3:51 PM PDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 351 PM PDT TUE JUL 5 2011 NVZ035-052315- WHITE PINE COUNTY NV- 351 PM PDT TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 415 PM PDT... AT 348 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MCGILL. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL WHITE PINE COUNTY NEAR HIGHWAY 93. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3960 11478 3974 11450 3943 11446 3937 11477 TIME...MOT...LOC 2249Z 172DEG 1KT 3946 11474 PJS
Special weather statement, Jul 5, 7:23 PM PDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 723 PM PDT TUE JUL 5 2011 NVZ031-060300- NORTHERN ELKO COUNTY NV- 723 PM PDT TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ELKO COUNTY UNTIL 800 PM PDT... AT 721 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF TUSCARORA. THIS STORM WAS NEARLY STATIONARY. IT WAS LOCATED AROUND BEAVER PEAK IN THE TUSCARORA MOUNTAINS JUST NORTH OF THE EUREKA COUNTY LINE. HAIL UP TO PEA SIZE AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL WESTERN ELKO COUNTY BETWEEN BOULDER VALLEY ROAD AND HIGHWAY 736. && LAT...LON 4130 11637 4122 11614 4102 11631 4108 11653 TIME...MOT...LOC 0222Z 180DEG 0KT 4115 11636 BOYD
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:23 PM PDT | Special Weather Statement | LKN | 37 min | |
| Jul 5, 7:45 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 5, 9:31 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Jul 6, 12:56 PM PDT | Special Weather Statement | LKN | Eureka | 34 min |
| Jul 6, 1:49 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jul 6, 2:11 PM PDT | Special Weather Statement | LKN | 34 min | |
| Jul 6, 2:35 PM PDT | Special Weather Statement | LKN | 25 min | |
| Jul 6, 2:55 PM PDT | Special Weather Statement | LKN | White Pine | 35 min |
| Jul 6, 2:57 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 4 min |
| Jul 6, 2:58 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 2 min |
| Jul 6, 3:21 PM PDT | Special Weather Statement | LKN | Humboldt | 39 min |
Nearby
Flash Flood Warnings in Nevada, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.